MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115320
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, on (b)(6) 2025 the patient underwent laparoscopic repair (tep technique) of bilateral inguinal hernias.As reported a 3dmax mesh was used for the right sided repair and the surgeon fixated the mesh.Reportedly, "the mesh migrated and it appears the patient may have an early recurrence." the patient's condition is stable; however, the surgeon is planning a revision procedure.The surgeon reports he is a first time user to the 3dmax mesh and was unsure whether the issue was technique or mesh related.
 
Additional Manufacturer Narrative
As reported, the patient had abdominal mesh migration and hernia recurrence post implant of 3dmax mesh.Based on the information reported, no conclusions can be made as to the degree to which the 3dmax mesh implant used to treat the patient, may have caused, or contributed to the reported hernia recurrence and mesh displacement.The implanting surgeon reports he is a first time user to the 3dmax mesh and was unsure whether the issue was technique or mesh related.The adverse reactions section of instructions-for-use, supplied with the device, lists migration and hernia recurrence as possible complications.The warning section states, "to prevent recurrences when repairing hernias, the mesh should be sized with appropriate overlap for the size and location of the defect, taking into consideration any additional clinical factors applicable to the patient.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." a review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 1,452 units released for distribution.Note, the date of event (11-jul-2025) is considered to be the best estimate based on the date of awareness.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22614720
Report Number1213643-2025-00689
Device Sequence Number15854031
Product Code FTL
UDI-Device Identifier00801741030758
UDI-Public(01)00801741030758(11)240905(17)290828(10)HUJV0865
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0115320
Device Lot NumberHUJV0865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexMale